Skip to main content Accessibility help
×
Home
Hostname: page-component-5959bf8d4d-89n48 Total loading time: 0.366 Render date: 2022-12-08T07:47:13.457Z Has data issue: true Feature Flags: { "useRatesEcommerce": false } hasContentIssue true

15 - Borsuk and Ramsey Type Questions in Euclidean Space

Published online by Cambridge University Press:  25 May 2018

Peter Frankl
Affiliation:
Alfréd Rényi Institute of Mathematics, Hungarian Academy of Sciences, H-1053 Budapest, Hungary
János Pach
Affiliation:
Rényi Institute and EPFL, Station 8, CH-1014 Lausanne, Switzerland
Christian Reiher
Affiliation:
Fachbereich Mathematik, Universität Hamburg, 20146 Hamburg, Germany
Vojtěch Rödl
Affiliation:
Department of Mathematics and Computer Science, Emory University, Atlanta, GA 30322, USA
Steve Butler
Affiliation:
Iowa State University
Joshua Cooper
Affiliation:
University of South Carolina
Glenn Hurlbert
Affiliation:
Virginia Commonwealth University
Get access

Summary

Image of the first page of this content. For PDF version, please use the ‘Save PDF’ preceeding this image.'
Type
Chapter
Information
Connections in Discrete Mathematics
A Celebration of the Work of Ron Graham
, pp. 259 - 277
Publisher: Cambridge University Press
Print publication year: 2018

Access options

Get access to the full version of this content by using one of the access options below. (Log in options will check for institutional or personal access. Content may require purchase if you do not have access.)

References

1. N., Alon, P., Frankl, and L., Lovasz. The chromatic number of Kneser hypergraphs. Trans. Amer. Math. Soc. 298, no. 1 (1986), 359–370.Google Scholar
2. K., Borsuk. Drei Satze uber die n-dimensionale euklidische Sphare. Fund. Math. 20 (1933), 177–190.Google Scholar
3. N. G., de Bruijn and P., Erdős. A colour problem for infinite graphs and a problem in the theory of relations. Indag. Math. 13 (1951), 369–373.Google Scholar
4. J., Corsten and N., Frankl. A note on Diameter-Ramsey sets. arXiv:1708.07373.
5. P., Erdős. On sets of distances of n points. Amer.Math. Monthly 53 (1946), 248–250.Google Scholar
6. P., Erdős. On sets of distances of n points in Euclidean space. Magyar Tudom. Akad. Matem. Kut. Int. Kozl. (Publ. Math. Inst. Hung. Acad. Sci.) 5 (1960), 165–169.Google Scholar
7. P., Erdős, R. L., Graham, P., Montgomery, B. L., Rothschild, J., Spencer, and E. G., Straus. Euclidean Ramsey theorems. I. J. Combin. Theory Ser. A 14 (1973), 341–3638.Google Scholar
8. P., Erdős, R. L., Graham, P., Montgomery, B. L., Rothschild, J., Spencer, and E. G., Straus. Euclidean Ramsey theorems. II. In Infinite and Finite Sets (Colloq., Keszthely, 1973; dedicated to P. Erdős on his 60th birthday), Vol. I, Colloq. Math. Soc. Janos Bolyai, Vol. 10, North-Holland, Amsterdam, 1975, 529–557.Google Scholar
9. P., Erdős, R. L., Graham, P., Montgomery, B. L., Rothschild, J., Spencer, and E. G., Straus. Euclidean Ramsey theorems. III. In Infinite and Finite Sets (Colloq., Keszthely, 1973; dedicated to P. Erdős on his 60th birthday), Vol. I, Colloq. Math. Soc. Janos Bolyai, Vol. 10, North-Holland, Amsterdam, 1975, 559–583.Google Scholar
10. P., Frankl and V., Rodl. Forbidden intersections. Trans. Amer.Math. Soc. 300 (1987), 259–286.Google Scholar
11. P., Frankl and V., Rodl. A partition property of simplices in Euclidean space. J. Amer. Math. Soc. 3, no. 1 (1990), 1–7.Google Scholar
12. P., Frankl and V., Rodl. Strong Ramsey properties of simplices. Israel J. Math. 139 (2004), 215-236.Google Scholar
13. P., Frankl and R. M., Wilson. Intersection theorems with geometric consequences. Combinatorica 1 (1981), 357–368.Google Scholar
14. R. L., Graham. Recent trends in Euclidean Ramsey Theory. Discrete Math. 136, no. 1–3 (1994), 119–127.Google Scholar
15. R. L., Graham and F., Yao. A whirlwind tour of computational geometry. Amer. Math. Monthly 97, no. 8 (1990), 687–701.Google Scholar
16. B., Grunbaum. A proof of Vazsonyi's conjecture. Bull. Res. Council Israel Sect. A 6 (1956), 77–78.Google Scholar
17. A., Heppes. Beweis einer Vermutung von A. Vazsonyi. Acta Math. Acad. Sci. Hungar. 7 (1956), 463–466.Google Scholar
18. H., Hopf and E., Pannwitz. Aufgabe Nr. 167. Jahresbericht d. Deutsch.Math.-Verein. 43 (1934), 114.Google Scholar
19. T., Jenrich and A. E., Brouwer. A 64-dimensional counterexample to Borsuk's conjecture. Electron. J. Combin. 21, no. 4 (2014), Paper 4.29.Google Scholar
20. J., Kahn and G., Kalai. A counterexample to Borsuk's conjecture. Bull. Amer. Math. Soc. (N.S.) 29 (1993), 60–62.Google Scholar
21. M., Kneser. Aufgabe 300. Jber. Deutsch. Math.-Verein. 58 (1955), 27.Google Scholar
22. I., Křiž. Permutation groups in Euclidean Ramsey theory. Proc. Amer. Math. Soc. 112 (1991), no. 3, 899–907.Google Scholar
23. A., Kupavskii. Diameter graphs in R4. Discrete Comput. Geom. 51, no. 4 (2014), 842–858.Google Scholar
24. A. B., Kupavskii and A., Polyanskii. Proof of Schur's conjecture in Rd. arXiv:1402.3694v1.
25. Y. S., Kupitz, H., Martini, and M. A., Perles. Ball polytopes and the Vazsonyi problem. Acta Math. Hungar. 126, no. 1–2 (2010), 99–163.Google Scholar
26. L., Lovasz. Kneser's conjecture, chromatic number, and homotopy. J. Combin. Theory Ser. A 25, no. 3 (1978), 319–324.Google Scholar
27. I., Leader, P. A., Russell, and M., Walters. Transitive sets and cyclic quadrilaterals. J. Combin. 2, no. 3 (2011), 457–462.Google Scholar
28. I., Leader, P. A., Russell, and M., Walters. Transitive sets in Euclidean Ramsey Theory. J. Combin. Theory Ser. A 119, no. 2 (2012), 382–396.Google Scholar
29. J., Matoušek and V., Rodl. On Ramsey sets in spheres. J. Combin. Theory Ser. A 70, no. 1 (1995), 30–44.Google Scholar
30. F., Morić and J., Pach. Remarks on Schur's conjecture. Comput. Geom. 48, no. 7 (2015), 520–527.Google Scholar
31. O., Schramm. Illuminating sets of constant width. Mathematika 35, no. 2, 180–189.
32. Z., Schur, M. A., Perles, H., Martini, and Y. S., Kupitz. On the number of maximal regular simplices determined by n points in Rd. In Discrete and Computational Geometry, The Goodman-Pollack Festschrift, eds. B., Aronov, S., Basu, J., Pach, and M., Sharir. Algorithms Combin. Vol. 25, Springer, Berlin, 2003, 767–787.Google Scholar
33. S., Straszewicz. Sur un probleme geometrique de P. Erdős. Bull. Acad. Pol. Sci., Cl. III 5 (1957), 39–40.Google Scholar
34. K. J., Swanepoel. A new proof of Vazsonyi's conjecture. J. Combinat. Theory, Ser. A 115 (2008), 888–892.Google Scholar
35. K. J., Swanepoel. Unit distances and diameters in Euclidean spaces. Discrete Comput. Geom. 41 (2009), 1–27.Google Scholar
36. D. R., Woodall. Thrackles and deadlock. In Combinatorics, Proc. Conf. Comb. Math. (D., Welsh, ed.), Academic Press, London, 1971, pp. 335–347.Google Scholar

Save book to Kindle

To save this book to your Kindle, first ensure coreplatform@cambridge.org is added to your Approved Personal Document E-mail List under your Personal Document Settings on the Manage Your Content and Devices page of your Amazon account. Then enter the ‘name’ part of your Kindle email address below. Find out more about saving to your Kindle.

Note you can select to save to either the @free.kindle.com or @kindle.com variations. ‘@free.kindle.com’ emails are free but can only be saved to your device when it is connected to wi-fi. ‘@kindle.com’ emails can be delivered even when you are not connected to wi-fi, but note that service fees apply.

Find out more about the Kindle Personal Document Service.

Available formats
×

Save book to Dropbox

To save content items to your account, please confirm that you agree to abide by our usage policies. If this is the first time you use this feature, you will be asked to authorise Cambridge Core to connect with your account. Find out more about saving content to Dropbox.

Available formats
×

Save book to Google Drive

To save content items to your account, please confirm that you agree to abide by our usage policies. If this is the first time you use this feature, you will be asked to authorise Cambridge Core to connect with your account. Find out more about saving content to Google Drive.

Available formats
×